Gemcitabine-induced drop in platelet counts: A case report

O. Balaji, D. Amita, R. T. Sereen, P. Navin

Research output: Contribution to journalArticle

Abstract

Chemotherapy with anticancer drugs is known to be beneficial, but like a double-edged sword, it has its own demerits in the form of adverse effects. Cancer chemotherapy-induced thrombocytopenia is troublesome, and platinum-based regimens, namely carboplatin and cisplatin, are known to cause it very commonly. Gemcitabine, in combination with platinum compounds, is known to cause severe thrombocytopenia. Hence, we report a case of thrombocytopenia induced by gemcitabine when used as a single agent in the treatment of ovarian cancer.

Original languageEnglish
Pages (from-to)17-18
Number of pages2
JournalAsian Journal of Pharmaceutical and Clinical Research
Volume10
Issue number5
DOIs
Publication statusPublished - 01-01-2017
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmaceutical Science
  • Pharmacology (medical)

Cite this